MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHOLOGY HO POR PL HA SZ 8; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC, CEMENTED OR UNCEMENTED

SMITH & NEPHEW, INC. ANTHOLOGY HO POR PL HA SZ 8; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC, CEMENTED OR UNCEMENTED
Catalog Number 71357108
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/08/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to a loose stem.Stem and femoral head were removed.
 
Additional Manufacturer Narrative
The associated devices were returned and evaluated.A visual inspection of retrieved oxinium head revealed scaring near bottom edge of articular surface.This is most likely due to contact with metal instruments used during removal.Additional scaring and more minor scratches observed within the articular surface of the head and scaring on the anterior/posterior sides of the neck.Also noted some porous coating was missing along the medial edge of the proximal coated area.The scratches and missing porous coating were most likely due to contact with instruments during stem removal.No visual evidence of ha coating residual or of any bone on growth noted.There is no indication of material or process deviations for these components.Inspection of the retrieved components did not provide information from which a cause for the reported issue could be determined.A dimensional evaluation was conducted on both devices and both devices fail into the print specifications.A review of complaint history on the listed parts revealed no prior complaint for the listed batches with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A clinical evaluation was conducted and no supporting clinical/medical documents have been provided.Therefore a thorough investigation cannot be performed.The components were returned, however they do not reveal what the "pedestal in the canal" was.Should any relevant clinical/medical information become available this complaint can be re-assessed.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.

Brand Name
ANTHOLOGY HO POR PL HA SZ 8
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC, CEMENTED OR UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7397064
Report Number1020279-2018-00717
Device Sequence Number785186
Product Code MRA
UDI-Device Identifier03596010559630
UDI-Public03596010559630
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P030022
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/26/2026
Device Catalogue Number71357108
Device Lot Number16BM20685
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/09/2018
Supplement Date Received by Manufacturer03/09/2018
Initial Report FDA Received Date04/04/2018
Supplement Report FDA Received Date07/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;